Funnel Cloud, Seminole
- When
- September 15, 4:20 PM EST
- Where
- Seminole County, 0.61 mi E of Lake Jessup
- Reported by
- Broadcast Media
- Coordinates
- 28.730, -81.220
Local news media relayed a video of a funnel cloud near Lake Jessup.
A report of a funnel cloud sighting near Lake Jessup was relayed by local news media.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
A report of a funnel cloud sighting near Lake Jessup was relayed by local news media.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 15, 2:59 PM EST, 1 hour 21 minutes earlier.
Area Forecast Discussion National Weather Service Melbourne FL 359 PM EDT THU SEP 15 2016 .DISCUSSION... Tonight...Boundary collisions will support scattered storms into early evening but 15Z (11am) Cape sounding continues to show temps aloft remain quite warm with +10C at 700 mb and -5C at 500 mb so severe weather is not expected. And the winds aloft are not as strong so do not expect to see as many bowing structures as we saw yesterday. Lightning and heavy rain will be the primary threats. Friday-Sunday...Mid level ridge atop Florida will gradually erode through this weekend. At the surface, a rather "baggy" pressure pattern remains in place, courtesy of the stationary, weakening (or remnant) circulation of Julia offshore the South Carolina coast, from which extends a weak surface trough SW across central Florida. Resultant light wind flow in place, coupled with sufficient mean PWAT (1.8 to 2.1") should keep rain chances near normal (40 coast/50 inland) through the period. However, 12Z GFS pushes the deepest moisture band southward with time and is trending drier across northern sections. Have lowered PoPs for Volusia on Friday to 30 percent and PoPs may need to be lowered further especially Sunday for most areas except the far south. Temps should average near to a degree or two above normal. Monday-Thursday (Previous)...The last two runs of global model guidance have backed off on the extent of the northern stream mid level "trough split" and subsequent retrogression of vort energy, discussed yesterday morning. They now show much weaker/sheared out vortlobe dropping across the deep south and into north Florida on Tuesday, with one or two strung out vort ripples retrograding westward into the GOMEX Wednesday-Thursday as a large mid level ridge rebuilds over the eastern CONUS. This is much closer to what the ECM was advertising yesterday. Interestingly, the guidance now shows this mid level energy picking up the remnant circulation of Julia and carrying it south and southwestward across Florida through mid week. Assuming the consensus solutions were to verify, the feature would likely be in the form of a weak inverted trough with associated pooled moisture, rather than any sort of coherent low. Forecast will show gradually increasing onshore flow with near normal rain chances (~40) for Monday-Tuesday gradually increasing to around 50 percent for Wednesday-Thursday. The freshening onshore flow will also favor showers (SCT) over TS (ISOLD), which is what will be shown in the grids by mid week. Near normal max temps Monday and Tuesday should fall off to a tad below normal thereafter as the onshore winds and moisture/clouds increase. This flow regime would also favor above normal mins, especially near the coast. && .AVIATION... Mainly VFR. TEMPO TSRA for northern terminals through 23Z or so. Then focus for Scattered SHRA/TSRA will shift slightly south on Friday from MCO southward. && .MARINE... through Sat...North winds are forecast to increase over the northern waters reaching 10-15 knots Fri into Sat. This will produce choppy wind waves and combined with an east swell component, seas will build 4-5 feet over the offshore waters, possibly reaching 6 ft in the Gulf stream offshore Volusia. SUN-MON...Good boating conditions are forecast with light winds, minimal wind chop and a decaying swell leading seas to drop to 2-3ft Sunday and 2 ft Monday. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 74 90 / 30 30 20 40 MCO 74 91 74 91 / 30 50 20 50 MLB 74 89 74 89 / 30 40 20 50 VRB 73 89 74 89 / 30 40 20 40 LEE 74 91 73 91 / 30 50 20 40 SFB 74 91 74 91 / 30 50 20 50 ORL 75 91 75 91 / 30 50 20 50 FPR 73 89 73 89 / 30 40 20 40 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && FORECASTS...Kelly IMPACT WEATHER....Bragaw
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1158 AM EDT THU SEP 15 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-160400- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1158 AM EDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE EAST COAST SEA BREEZE AS IT DEVELOPS AND PUSHES INLAND THROUGH MID AFTERNOON. COVERAGE OF STORMS WILL INCREASE ALONG AND NORTH OF THE I-4 CORRIDOR FROM MID TO LATE AFTERNOON BEFORE PUSHING BACK TOWARD THE COAST INTO THE EARLY EVENING HOURS...ESPECIALLY NORTH OF SEBASTIAN INLET. LOCAL HEAVY RAINFALL, BRIEF WIND GUSTS TO 40 MPH, AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY STORMS AS THEY MOVE TOWARD THE EAST AT AROUND 10 TO 15 MPH. .FLOOD IMPACT... TORRENTIAL DOWNPOURS IN SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN A 30 TO 60 MINUTE PERIOD. TEMPORARY MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS MAY OCCUR. NEVER DRIVE THROUGH WATER OF AN UNKNOWN DEPTH...SEEK AN ALTERNATE ROUTE. .RIP CURRENT IMPACT... AN LONG PERIOD SWELL WILL COMBINE WITH AN APPROACHING ASTRONOMICAL HIGH TIDE PRODUCE A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES. THE THREAT WILL BE HIGHEST THROUGH 4:30 PM THIS AFTERNOON DUE TO TIDAL EFFECTS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... STORMS CAPABLE OF PRODUCING GUSTY WINDS UP TO 30 KNOTS WILL DEVELOP OVER INLAND AREAS THIS AFTERNOON. SOUTHWEST STEERING FLOW WILL PUSH SOME OF THE ACTIVITY TOWARD THE INTRACOASTAL WATERWAY AND NEARSHORE ATLANTIC WATERS...ESPECIALLY NORTH OF SEBASTIAN INLET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED INTO THE WEEKEND AND EARLY NEXT WEEK AS A MORE TYPICAL MID SEPTEMBER RAINFALL PATTERN RETURNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. ULRICH/BRAGAW
The Melbourne radar (KMLB), 88 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
1 funnel cloud. Local standard time, as filed.
Local news media relayed a video of a funnel cloud near Lake Jessup.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 651963.